Connecticut, 2013

Strong Wind in Connecticut, February 27, 2013

February 27, 2013 · NWS OKX · 1 event in 1 county or zone

Deep low pressure approached the area, then slowly moved to the east. Strong gusty winds occurred as this low approached.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Deep low pressure approached the area, then slowly moved to the east. Strong gusty winds occurred as this low approached.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 27, 6:59 AM EST, 1 minute earlier.

Area forecast discussion, Feb 27, 6:59 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
659 AM EST WED FEB 27 2013

.SYNOPSIS...
LOW PRESSURE MOVES THROUGH THE REGION TODAY...AND IMPACTS THE
REGION THROUGH THE END OF THE WEEK. UNSETTLED WEATHER WILL PERSIST
INTO THE WEEKEND AS A SERIES OF DISTURBANCES MOVE THROUGH THE
REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES ACROSS SOUTHERN LONG ISLAND HAVE JUMPED INTO THE MID
TO UPPER 40S AS THE COASTAL FRONT HAS PUSHED INLAND. HAVE UPDATED
TEMPERATURES TO REFLECT THIS TREND.

WIND GUST TO 42 KT IN THE PAST HOUR AT KISP AND REPORTS TO
AROUND/JUST OVER ADVISORY LEVELS AT COASTAL OBSERVATIONS SITES
WARRANT THE ISSUING OF A WIND ADVISORY FOR SUFFOLK COUNTY THROUGH
16Z. THE CORE OF A 60-65 KT LOW LEVEL JET WILL BE TO THE EAST OF
THE AREA BY 16Z ACCORDING TO THE LATEST GUIDANCE - SO FAIRLY
CONFIDENT IN THE END TIME.

TEMPERATURES HAVE RISEN ABOVE FREEZING IN PUTNAM AND N FAIRFIELD
COUNTIES...AND ACROSS ABOUT 1/2 OF ORANGE COUNTY. EXPECT
TEMPERATURES IN ORANGE COUNTY TO RISE ABOVE FREEZING BY 13Z. THUS
HAVE CANCELLED THE WINTER WEATHER ADVISORY FOR PUTNAM AND N
FAIRFIELD COUNTIES AND NOW END THE WINTER WEATHER ADVISORY IN
ORANGE COUNTY AT 13Z.

LOW PRES OVER THE DELMARVA CONTINUES TO LIFT NORTH TOWARDS THE NYC
AREA THIS MORNING AND WILL MERGE WITH BROAD H5 AND SFC LOW PRES
OVER THE GREAT LAKES.

6Z NAM/GFS SUPPORT 0Z MODELS IN BRINGING AN END TO THE RAIN ACROSS
MOST OF THE AREA FROM SW TO NE AS THE 850M WARM FRONT LIFTS TO OUR
N. HAVE ADJUSTED POPS DOWNWARD THIS AFTERNOON - ESPECIALLY ACROSS
THE SW 2/3 OF THE CWA.

STRONG EASTERLY WINDS OF 20-30 MPH WITH 30-40 MPH GUSTS OUTSIDE OF
SUFFOLK COUNTY...WILL DIMINISH LATER THIS MORNING TO 10-15 MPH AS
60-70 KT LL LIFTS THROUGH THE REGION. BY THIS AFTERNOON...WINDS
SHIFT TO THE SOUTHWEST.

HIGHS TODAY WILL TOP OFF IN THE LOWER 50S ACROSS NYC AND NEARBY
SUBURBS TODAY...AND IN THE MID TO UPPER 40S ACROSS THE REST OF THE
SOUTHERN PORTION OF THE CWA. ACROSS THE INTERIOR...HIGHS WILL BE IN
THE LOWER 40S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
UNSETTLED WEATHER WILL CONTINUE FOR THE NEXT 24 TO 36 HOURS AS
SEVERAL H5 SHORTWAVES ROTATE THROUGH THE REGION. ANOTHER SECONDARY
LOW WILL FORM OVER THE WESTERN ATLANTIC TONIGHT...AND SOME PRECIP
WILL WRAP AROUND INTO THE LOCAL AREA. MEANWHILE...THE PARENT LOW
OVER THE GREAT LAKES WILL MOVE THROUGH THE REGION THROUGH
THURSDAY...FINALLY MOVING OFFSHORE BY THURSDAY EVENING. TEMPS WILL
BE WARM ENOUGH FOR MOST AREAS FOR SHOWERS TO BE RAIN...BUT SOME
SNOW SHOWERS WILL MIX WITH THE RAIN ACROSS THE INTERIOR TONIGHT
BEFORE CHANGING BACK TO RAIN ON THURSDAY.

LOWS TONIGHT WILL DROP INTO THE MID AND UPPER 30S ACROSS NYC AND
MOST COASTAL AREAS AND IN THE LOWER 30S ACROSS THE INTERIOR AND
PORTIONS OF EASTERN LONG ISLAND. HIGHS ON THURSDAY WILL BE IN THE
MID TO UPPER 40S...POSSIBLY TOUCHING 50 IN/AROUND NYC.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A PERSISTENT BLOCKING PATTERN CONTINUES THROUGH THE LONG TERM
PERIOD KEEPING A MEAN UPPER TROUGH OVER THE AREA. THE FIRST 500
HPA LOW MOVES EAST ON FRIDAY WITH PLENTY OF LOW LEVEL MOISTURE AND
SHORTWAVES ROTATING AROUND IT TO KEEP CHANCE POPS IN FOR THURSDAY
NIGHT INTO FRIDAY MORNING. THIS WILL FALL AS RAIN IN MOST AREAS
WITH A POSSIBLE RAIN/SNOW MIX IN FAR INTERIOR LOCATIONS FRIDAY
MORNING. SLIGHT RIDGING ALOFT WILL ALLOW HIGH TEMPERATURES TO RISE
TO A FEW DEGREES ABOVE NORMAL.

AS THE LOW PULLS AWAY...IT BECOMES DIFFICULT TO PINPOINT THE
TIMING OF ANY SHOWERS THAT MAY DEVELOP...AS WITH ANY UPPER LOW.
HAVE KEPT THE DRYING TREND FOR FRIDAY AFTERNOON AND EVENING AS
MUCH OF THE VORTICITY ASSOCIATED WITH THE LOW MOVES EAST. A DEEP
TROUGH PERSISTS OVER THE AREA THROUGH THE WEEKEND WITH A CONTINUED
NORTHWEST FLOW...USHERING IN COOLER TEMPERATURES. NEAR NORMAL TO
JUST BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND
AND THROUGH THE WEEK.

ANOTHER 500 HPA LOW CUTS OFF OVER THE AREA ON SUNDAY
NIGHT...WARRANTING AT LEAST SLIGHT CHANCE POPS. DEW POINTS WILL
DROP 10 TO 15 DEGREES BETWEEN SATURDAY AND SUNDAY NIGHT SO ANY
PRECIP ON SUNDAY WILL HAVE TO OVERCOME THE LOW LEVEL DRY AIR TO
MAKE IT TO THE GROUND. ANY PRECIP THAT FALLS WILL LIKELY FALL AS
SNOW ACROSS THE AREA OR A RAIN/SNOW MIX NEAR NYC/LONG ISLAND. THE
LOW ROTATES OVER THE AREA THROUGH THE END OF THE FORECAST PERIOD
AND HAVE KEPT A DRY FORECAST. THIS LOW WILL HELP SUPPRESS ANY
SOUTHERN STREAM SYSTEMS TO SOUTH OF US THROUGH THE BEGINNING OF
THE WEEK. MODELS ARE HINTING AT A COASTAL SYSTEM ON WEDNESDAY BUT
THERE IS STILL A LARGE RANGE OF SOLUTIONS ON WHERE THE LOW
ACTUALLY TRACKS.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE APPROACHES FROM THE SOUTHWEST EARLY THIS MORNING AND
PASSES JUST TO THE WEST THIS AFTERNOON AS A FRONTAL BOUNDARY
PASSES THROUGH THE AREA.

IFR OR POSSIBLY LIFR CONDITIONS EXPECTED EARLY THIS MORNING IN
LIGHT RAIN. SLOW IMPROVEMENT IN CIGS ANTICIPATED DURING THE
AFTERNOON...BUT MVFR PREVAILS UNTIL LATE IN THE DAY. PLEASE SEE
INDIVIDUAL TERMINAL FORECASTS FOR BEST ESTIMATE IN CEILING
FORECASTS. GENERALLY EXPECT VFR CEILINGS THROUGH THE EVENING
HOURS.

EAST TO NORTHEAST WINDS EARLY THIS MORNING TURN TOWARD THE EAST
AFTER 11-13Z. THESE EAST WINDS LIKELY CONTINUE THROUGH THE
MORNING...WITH PERHAPS A SLIGHT SHIFT TO THE EAST/SE. AN ABRUPT
WIND SHIFT TO THE SW OR W WILL OCCUR SOMETIME THIS AFTERNOON. NYC
METRO AND LONG ISLAND TERMINALS WILL SEE THIS SHIFT FIRST...WITH
CT AND INTERIOR TERMINALS A COUPLE OF HOURS LATER.

WIND SPEEDS GRADUALLY DIMINISH THIS MORNING. GUSTS WILL BECOME
LESS FREQUENT AS WARMER AIR MOVES IN ALOFT. LOW LEVEL WIND SHEAR
WILL BECOME LESS OF AN ISSUE AFTER 11-13Z.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR WINDS/CIGS AND VSBYS.
TIMING OF WIND SHIFT MAY BE OFF BY AN HOUR OR TWO. AN ABRUPT CHANGE
IN WIND DIRECTION LIKELY.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR WINDS/CIGS AND VSBYS.
TIMING OF WIND SHIFT MAY BE OFF BY AN HOUR OR TWO. AN ABRUPT CHANGE
IN WIND DIRECTION LIKELY.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR WINDS/CIGS AND VSBYS.
TIMING OF WIND SHIFT MAY BE OFF BY AN HOUR OR TWO. AN ABRUPT CHANGE
IN WIND DIRECTION LIKELY.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR WINDS/CIGS AND VSBYS.
TIMING OF WIND SHIFT MAY BE OFF BY AN HOUR OR TWO. AN ABRUPT CHANGE
IN WIND DIRECTION LIKELY.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR WINDS/CIGS AND VSBYS.
TIMING OF WIND SHIFT MAY BE OFF BY AN HOUR OR TWO. AN ABRUPT CHANGE
IN WIND DIRECTION LIKELY DURING THE AFTERNOON.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR WINDS/CIGS AND VSBYS.
TIMING OF WIND SHIFT MAY BE OFF BY AN HOUR OR TWO. AN ABRUPT CHANGE
IN WIND DIRECTION LIKELY.

.OUTLOOK FOR 09Z THURSDAY THROUGH SUNDAY...
.LATE TONIGHT-THURSDAY NIGHT...MVFR PSBL IN SCT -SHRA...WITH -SHSN
POSSIBLE THURSDAY NIGHT.
.FRIDAY...MAINLY VFR. CHC NW GUSTS TO 20 KT.
.SATURDAY-SUNDAY...MAINLY VFR.

&&

.MARINE...
MINOR ADJUSTMENTS MADE TO FORECAST - MAINLY TO REDUCE
PRECIPITATION CHANCES OVER WESTERN WATERS THIS AFTERNOON. GALE
WARNING APPEARS ON TRACK IN TERMS OF EXPIRATION TIMES. WILL
REPLACE GALE WITH SCA FOR THE REMAINDER OF THIS MORNING OVER NY
HARBOR AND ANZ-355 BY 12Z AS SCHEDULED.

GALE FORCE WINDS WILL DIMINISH FROM WESTERN WATERS TO EASTERN
WATERS AS THE MORNING PROGRESSES...AND GUSTS SHOULD BE BELOW SCA
CRITERIA BY MIDDAY. SEAS...HOWEVER...WILL RANGE FROM 10-15 FT THIS
MORNING ON THE OCEAN AND WILL SUBSIDE TO 7-10 FT THROUGHOUT THE
DAY. ON LI SOUND...SEAS WILL AVERAGE 5-7 FT THIS MORNING...AND
WILL SUBSIDE TO SUB-ADVISORY CRITERIA BY THIS AFTERNOON.

WINDS REMAIN SUB-ADVISORY FROM LATER THIS AFTERNOON THROUGH
THURSDAY. SEAS WILL REMAIN ABOVE SCA CRITERIA.

SEAS ON THE OCEAN WATERS WILL REMAIN ABOVE SCA CRITERIA THROUGH
FRIDAY AFTERNOON. NORTHWEST WINDS WILL WEAKEN BUT MAY STAY NEAR
SCA CRITERIA EARLY FRIDAY EVENING AS AN UPPER LOW MOVES EAST.
WINDS AND SEAS DIMINISH BELOW CRITERIA BY SATURDAY MORNING.

THE PATTERN WILL REMAIN PERSISTENT INTO THE FIRST PART OF NEXT
WEEK WITH LOW PRESSURE CENTERED OVER OR NEAR THE CANADIAN
MARITIME. THIS WILL HELP KEEP WINDS AND SEAS BELOW SCA CRITERIA.

&&

.HYDROLOGY...
1 TO 1.25 INCHES OF QPF WILL FALL THROUGH THURSDAY...WITH THE
BULK OF IT THROUGH THIS MORNING. BECAUSE THIS RAINFALL WILL BE
SPREAD OUT OVER A 24 HOUR PERIOD NO WIDESPREAD FLOODING OR FLASH
FLOODING IS EXPECTED - AND THE POTENTIAL FOR URBAN/POOR DRAINAGE
FLOODING WILL BE LOCALIZED. THE GREATEST CHANCE FOR ANY URBAN
FLOODING WILL BE IN COASTAL AREAS THIS MORNING NEAR THE TIME OF
HIGH TIDE AS THE COMBINATION OF MODERATE TO LOCALLY HEAVY RAINFALL
- AND ELEVATED WATER TABLES DUE TO HIGH TIDE AND ONSHORE FLOW WILL
REDUCE THE CAPACITY OF SOME AREA DRAINAGE SYSTEMS.

&&

.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOOD THREAT FOR THIS MORNINGS/MIDDAY HIGH TIDE
APPEARS ON TRACK - SO NO CHANGES TO EXISTING HEADLINES.

STRONG EAST FLOW WILL PRODUCE A SURGE OF 2 TO 3 FT ACROSS AREA
COASTAL WATERS...RESULTING IN MAINLY MINOR COASTAL FLOODING...
EXCEPT AT SE CT COAST WHERE SHOULD FALL JUST BELOW THE MINOR FLOOD
BENCHMARK. LOCALIZED MODERATE FLOODING IS POSSIBLE ALONG THE
SHORES OF LONG ISLAND SOUND AND THE SOUTHSHORE BACKSHORE BAYS OF
NASSAU COUNTY AND QUEENS. WILL ISSUE A COASTAL FLOOD STATEMENT FOR
SE CT IN ADDITION TO THE COASTAL FLOOD ADVISORY FOR THE REMAINDER
OF THE COAST.

WITH SLACKENING OF WINDS AND SHIFT TO THE WEST - THREAT FOR
COASTAL FLOODING IS GREATLY REDUCED WITH TONIGHTS HIGH TIDE CYCLE
- HOWEVER CANNOT RULE OUT REACHING MINOR COASTAL FLOOD BENCHMARKS
FOR ISOLATED LOCATIONS IN THE SOUTHSHORE BACKSHORE BAYS OF NYC AND
WESTERN LONG ISLAND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 2 PM EST
     THIS AFTERNOON FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY UNTIL 10 AM EST THIS MORNING FOR NYZ072-
     074-075-178-179.
     COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 2 PM EST
     THIS AFTERNOON FOR NYZ071-073-078-176-177.
     WINTER WEATHER ADVISORY UNTIL 8 AM EST THIS MORNING FOR NYZ067.
     WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR NYZ078>081.
     COASTAL FLOOD ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR
     NYZ079>081.
NJ...COASTAL FLOOD ADVISORY UNTIL 10 AM EST THIS MORNING FOR NJZ006-
     106-108.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ335-345-353.
     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ330-340-350.
     GALE WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ338-355.

&&

SYNOPSIS...LN/MPS
NEAR TERM...MALOIT/MPS
SHORT TERM...MPS
LONG TERM...LN
AVIATION...PW
MARINE...MALOIT/MPS/LN
HYDROLOGY...MPS/LN
TIDES/COASTAL FLOODING...MALOIT
Hazardous weather outlook, Feb 27, 4:06 AM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
406 AM EST WED FEB 27 2013

CTZ011-012-281100-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
406 AM EST WED FEB 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ078-177-281100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-
NORTHERN NASSAU-
406 AM EST WED FEB 27 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ179-281100-
SOUTHERN NASSAU-
406 AM EST WED FEB 27 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ079>081-281100-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
406 AM EST WED FEB 27 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-NYZ067-068-281100-
NORTHERN FAIRFIELD-ORANGE-PUTNAM-
406 AM EST WED FEB 27 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ071-073-176-281100-
SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
406 AM EST WED FEB 27 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-NJZ002-004-103>105-107-NYZ069-070-281100-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
406 AM EST WED FEB 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ072-074-075-178-281100-
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
406 AM EST WED FEB 27 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-345-353-281100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
406 AM EST WED FEB 27 2013

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-281100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
406 AM EST WED FEB 27 2013

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-355-281100-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
406 AM EST WED FEB 27 2013

...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Southern Fairfield

When
February 27, 7:00 AM EST to 12:00 PM EST
Where
Southern Fairfield forecast zone
Measured
46 kt (53 mph) measured gust
Property damage
$10,000
Reported by
Public
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Strong winds downed a tree in Silvermine. The tree blocked the right lane of the southbound Merritt Parkway, near exit 38.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2013Every state in 2013This day in weather historyWarnings in Connecticut, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433066.